A 28-year-old female asked:
28 yrs old and can't get rid of acne, after trying everything including accutane, goes well with contraceptive pills but as soon as i stop taking them it comes back, is it ok to take them for so long?
2 doctor answers
Dr. Ed Friedlander answered
44 years experience Pathology
Yes: You may continue these indefinitely, and there are other health benefits as well, especially protection from ovarian cancer. I was able to stop treatment for acne in my early 50's. Best wishes.
Answered on Jul 24, 2015
Dr. Victoria Cirillo-Hyland answered
37 years experience Dermatology
Yes: Sounds as if you have hormonally induced acne. Make sure you continue seeing your ob/gyn and dermatologist for follow up. Another option for you would be spironolactone which your dermatologist can discuss with you. Many patients who have taken Accutane and still have acne do well with it.
Answered on May 12, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month